MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); No Code Available (3191)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: flexcath advance steerable sheath.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the mapping catheter extended out and punctured the lower lobe of the patient's right lung, which began to fill up with blood.The case was aborted with the patient under general anesthesia.Blood was backed up into the endotracheal tube.A bronchoscopy was performed to remove the blood from the patient's lung.It was noted the right inferior pulmonary vein (ripv) was possibly perforated as well.The patient's hospitalization was extended.The patient was stable at the time of the report, but their recovery time was unknown.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files and balloon catheter 2af284 with lot number 14114, were returned and analyzed.The data files showed that at least ten applications were performed with balloon catheter, 2af284 with lot number 14114, without any issue on the date of the event.Visual inspection of the balloon catheter showed the mapping catheter was inserted into the catheter and it was intact with no apparent issues.Smart chip verification indicated the catheter was used for 10 injections.The catheter passed the performance test and electrical integrity as per specification.Clinical issues were encountered during the case.In conclusion, the clinical issues were unable to be confirmed via data analysis or product analysis.The balloon catheter passed the returned product inspection as per specification.There is no indication of relation of adverse event to the performance and malfunction of the product.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Incoming information indicates the patient recovered.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key9427483
Report Number3002648230-2019-00822
Device Sequence Number2596923
Product Code OAE
UDI-Device Identifier00643169976382
UDI-Public00643169976382
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/24/2020
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number14114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age72 YR